Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 23, 2025, 6:52 PM MDT for Douglas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2025, 6:52 PM MDT (00:52 UTC)
- Expired
- Jul 23, 2025, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Douglas County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.9 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4105 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WGUS55 KBOU 240052
FFWBOU
COC035-240345-
/O.NEW.KBOU.FF.W.0013.250724T0052Z-250724T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
652 PM MDT Wed Jul 23 2025
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
East Central Douglas County in northeastern Colorado...
* Until 945 PM MDT.
* At 652 PM MDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include ...
Franktown and Ponderosa Park, and The Pinery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3929 10466 3930 10473 3942 10475 3943 10475
3944 10474 3941 10466
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Meier2 follow-up statements
689
WGUS75 KBOU 240224
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
824 PM MDT Wed Jul 23 2025
COC035-240345-
/O.CON.KBOU.FF.W.0013.000000T0000Z-250724T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas CO-
824 PM MDT Wed Jul 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT THIS
EVENING FOR EAST CENTRAL DOUGLAS COUNTY...
At 824 PM MDT, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across the warned area. Between 1
and 2 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Franktown, Ponderosa Park and The Pinery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3929 10466 3930 10473 3942 10475 3943 10475
3944 10474 3941 10466
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Meier378
WGUS75 KBOU 240341
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
941 PM MDT Wed Jul 23 2025
COC035-240351-
/O.EXP.KBOU.FF.W.0013.000000T0000Z-250724T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas CO-
941 PM MDT Wed Jul 23 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MDT THIS EVENING FOR
EAST CENTRAL DOUGLAS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining closures.
&&
LAT...LON 3929 10466 3930 10473 3942 10475 3943 10475
3944 10474 3941 10466
$$
MeierWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:15 PM MDT, 3 hours 37 minutes earlier. Its key messages:
- Showers and thunderstorms continue today, remain likely on Thursday for much of the forecast area.
- Heavy rainfall under slow moving storms may result in localized flooding this afternoon and evening. Main threat for the foothills, burn areas, and Palmer Divide but there is some threat over the eastern plains.
- Isolated threat for severe gusts and hail with the stronger storms across the lower elevations this afternoon/evening.
- Warmer and drier for the upcoming weekend.
Area forecast discussion, Jul 23, 3:15 PM MDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 315 PM MDT Wed Jul 23 2025 .KEY MESSAGES... - Showers and thunderstorms continue today, remain likely on Thursday for much of the forecast area. - Heavy rainfall under slow moving storms may result in localized flooding this afternoon and evening. Main threat for the foothills, burn areas, and Palmer Divide but there is some threat over the eastern plains. - Isolated threat for severe gusts and hail with the stronger storms across the lower elevations this afternoon/evening. - Warmer and drier for the upcoming weekend. && .DISCUSSION /Through Wednesday/... Issued at 137 PM MDT Wed Jul 23 2025 Tricky forecast for today and tonight, so we will focus on the short term impacts and hazards in this discussion. A cold front has successfully passed across the plains this morning, leaving a fairly deep layer of northerly winds and dewpoints in the mid 50s to mid 60s in it's path. PWAT values are expected to be in the 130% to 150% range of normal (ACARS soundings already showing ~110% of normal early this afternoon), with the CO/WY border, mountains, and Palmer Divide areas showing the highest values. Forecast soundings show long and skinny CAPE profiles with winds from the LCL to the EL largely between 5-25 kts. The main concerns for today will be with slow moving storms capable of producing heavy rainfall that could cause localized flooding over portions of the forecast area. We are looking storms capable of producing 1-2" accumulations over the mountains, 2-4" for the Palmer, and 1-3" for the plains underneath the slower moving storms. After yesterday's storms bringing elevated soil saturation to areas of the Palmer, and the northerly winds providing upslope flow behind the front, leaning towards these areas having greater potential for some flooding under today's storms. If winds turn slightly more to the NE, this would result in more of an upslope component developing for our southern foothills, bringing increased flooding potential here as well. Additionally, with the increased moisture profile in place today, the flash flood threat will be elevated for our burn scars, especially for Cameron Peak and Alexander Mountain. We held off on issuing a Flood Watch due to the above uncertainty and the sparser coverage of the expected heavy rainers this afternoon and evening. The lack of a Flood Watch does not mean that flooding won't occur, there are just too many uncertainties to pinpoint exactly where it will occur. Currently, SPC mesoanalysis shows MLCAPE values between 500 and 1000 J/kg across the forecast area, with 1500 to 2000 J/kg portrayed in our northern most corner. As mentioned above, light winds are in place to the EL, and 0-6km bulk shear is currently under 20kts, so storms will have difficulty becoming more organized in this environment. There is one area where 0-6 bulk shear is closer to 30 kts (along the Wyoming border in Larimer County), where some stronger storms will be possible. Overall, there will be an isolated threat for severe gusts and hail for the lower elevations through the evening, with the greatest potential being over the northern corner where instability will be greatest. Thursday will see slightly drier conditions across the forecast area with another day of light winds under upper level ridging. High temperatures are forecast to remain below 90F for one more day across the lower elevations. Shear will increase slightly, compared to today, and there will be enough instability present for scattered to numerous afternoon showers and storms to develop across the forecast area, with a few having severe potential along the I-25 corridor and eastern plains. 500 mb temperatures will cool by a few degrees over today's, making for a slightly better environment for hail growth than today. Storms will be capable of producing heavy rainfall once again, with the HREF showing 1-2" accumulations possible across the forecast area. The long term forecast still looks on track for the heat turning back on under a persistent ridge over the SE US, and drier conditions returning to the forecast area. && .AVIATION /18Z TAFS through 18Z Thursday/... Issued at 1118 AM MDT Wed Jul 23 2025 Gusty northerly winds are in place behind this morning's cold front. Greater moisture is in place today with dewpoints in the 60s across the plains, but cloud coverage has helped keep things stable across much of the lower elevations this morning. ACARS soundings show a decent cap remains late this morning, but forecast soundings show the convective temperature being reached by 21-22Z this afternoon, and with modest CAPE in place, we should see showers and storms develop across all the TAF sites. With light winds in place from the LCL up to the EL, and increased moisture in place today, we expect storms to be slow moving with potential for some localized heavy rainfall. Heavy rainfall may reduce visibilities to 5SM, with low potential (~10% chance) a brief time of low vis to ~1SM will occur (greatest potential for KAPA). Gusty outflows to 25 to 35 kts will be possible with these storms. There are some uncertainties with overnight winds into tomorrow morning as some guidance suggest a wind shift to the SSE late tonight will occur before turning SE for late tomorrow morning, skipping the normal diurnal turn to the north. Have about 50% confidence this will occur, but drainage winds may end up winning out, where winds would remain more SW before turning to the east by late tomorrow morning. If the southeasterlies win out, this would increase potential for a Denver Cyclone to develop for tomorrow. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bonner AVIATION...Bonner
Hazardous weather outlook, Jul 23, 5:57 AM MDT, 12 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 557 AM MDT Wed Jul 23 2025 COZ030>051-241200- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 557 AM MDT Wed Jul 23 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Thunderstorms will be more numerous this afternoon and evening. The main threat from the storms will be locally heavy rain. Some of the storms will produce 1 to 3 inches of rain in an hour or two. The location of the heavier storms is uncertain, but there may be a focus in or near the foothills in the late afternoon and early evening. Burn scars and urban areas will be most vulnerable to heavy rainfall. The strongest storms could also produce wind gusts up to 50 mph and hail up to one inch in diameter. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Afternoon and evening showers and thunderstorms will continue for Thursday and Friday, though they may not be as strong as moisture begins to decrease. Warmer and drier conditions are expected for the weekend, with portions of the plains forecast to reach the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but reports of heavy rainfall or flooding will be appreciated. Gimmestad
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:09 PM MDT | Areal Flood Advisory | BOU | Douglas, Elbert | 2 hr |
| Jul 23, 7:45 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver | 2 hr |
| Jul 23, 7:54 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Jul 24, 1:23 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 24, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Jul 24, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jul 24, 4:26 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| Jul 24, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 48 min |
| Jul 24, 4:47 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Jul 24, 5:00 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Jul 24, 5:01 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 59 min |
| Jul 24, 5:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 63 min |
| Jul 24, 5:22 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| Jul 24, 5:33 PM MDT | Areal Flood Advisory | BOU | Adams, Weld | 3 hr |
| Jul 24, 5:56 PM MDT | Special Weather Statement | BOU | Weld | 49 min |
| Jul 24, 5:57 PM MDT | Areal Flood Advisory | BOU | Weld | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.